MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM
Model Number SDA-SYS-3000-2D-HTC
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On the 2nd of september 2024, our customer reported an incident with our selenia dimensions mammography system.It was reported that a vta 29:17 on 2nd of september 2024, a field service engineer confirmed that c-arm moved slightly up/down direction without any command.The incident occurred during the procedure.No injury was reported to the user/staff.On the 2nd of september 2024, the field engineer visited the site to examine the system for vta 29:17 error, checked the mechanical parts of the vertical travel assembly (vta), and found that the motor clutch was defective.The defective clutch has been replaced.The system was extensively tested and is now operating according to specifications.
 
Additional Manufacturer Narrative
An investigation was completed: on 2nd of september 2024, our field service engineer confirmed that c-arm moved slightly up/down direction without any command.The incident occurred during the procedure.No injury was reported to the user/staff.On 2nd of september 2024, our hologic field engineer visited the site to examine the system.Our hologic field engineer checked the mechanical parts of the vertical travel assembly (vta) and found that the motor clutch is defective.The clutch is designed and meant to prevent uncommanded motions of the c-arm.Our hologic field engineer confirmed the cause of this incident is a defective vta clutch.The defective clutch has been replaced.The system was extensively tested and is now operating according to specifications.The motor clutch was sent to recycling and was not returned for further investigation.The motor clutch was 2,277 days old.It was the initial part during assembly.Because no part was returned, the investigation will be limited.The root cause is unknown due to the unreturned part.The probable cause is that the motor clutch malfunctioned.Conclusion: in summary the root cause is unknown, the probable cause is a malfunction of the motor clutch.This was resolved through replacement using the newer assembly kit.A capa is not needed at this time as there was no patient or user harm and because the risk is considered low based on the occurrence.Future events will be monitored and trended device history record (dhr) review: udi: (b)(4), sku: (b)(4), serial number: (b)(6), date of manufacture: 11/05/2018 , installation date: (b)(6) 2018, incident date: (b)(6) 2024.Dhr summary: there were no discrepancies in the dhr related to uncommanded/uncontrolled motion.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key20237945
Report Number1220984-2024-00111
Device Sequence Number12928475
Product Code MUE
UDI-Device Identifier15420045510616
UDI-Public(01)15420045510616(11)181105
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P010025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDA-SYS-3000-2D-HTC
Device Catalogue NumberSDA-SYS-3000-2D-HTC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown